Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 17 (2021), 084, 7 pages      arXiv:2105.12593

Exponential Formulas, Normal Ordering and the Weyl-Heisenberg Algebra

Stjepan Meljanac a and Rina Štrajn b
a) Division of Theoretical Physics, Ruder Bošković Institute, Bijenička cesta 54, 10002 Zagreb, Croatia
b) Department of Electrical Engineering and Computing, University of Dubrovnik, Ćira Carića 4, 20000 Dubrovnik, Croatia

Received May 27, 2021, in final form September 09, 2021; Published online September 15, 2021

We consider a class of exponentials in the Weyl-Heisenberg algebra with exponents of type at most linear in coordinates and arbitrary functions of momenta. They are expressed in terms of normal ordering where coordinates stand to the left from momenta. Exponents appearing in normal ordered form satisfy differential equations with boundary conditions that could be solved perturbatively order by order. Two propositions are presented for the Weyl-Heisenberg algebra in 2 dimensions and their generalizations in higher dimensions. These results can be applied to arbitrary noncommutative spaces for construction of star products, coproducts of momenta and twist operators. They can also be related to the BCH formula.

Key words: exponential operators; normal ordering; Weyl-Heisenberg algebra; noncommutative geometry.

pdf (318 kb)   tex (13 kb)  


  1. Amelino-Camelia G., Lukierski J., Nowicki A., $\kappa$-deformed covariant phase space and quantum-gravity uncertainty relations, Phys. Atomic Nuclei 61 (1998), 1811-1815, arXiv:hep-th/9706031.
  2. Aschieri P., Borowiec A., Pachoł A., Dispersion relations in $\kappa$-noncommutative cosmology, J. Cosmol. Astropart. Phys. 2021 (2021), no. 4, 025, 20 pages, arXiv:2009.01051.
  3. Battisti M.V., Meljanac S., Modification of Heisenberg uncertainty relations in noncommutative Snyder space-time geometry, Phys. Rev. D 79 (2009), 067505, 4 pages, arXiv:0812.3755.
  4. Battisti M.V., Meljanac S., Scalar field theory on noncommutative Snyder spacetime, Phys. Rev. D 82 (2010), 024028, 9 pages, arXiv:1003.2108.
  5. Borowiec A., Meljanac D., Meljanac S., Pachoł A., Interpolations between Jordanian twists induced by coboundary twists, SIGMA 15 (2019), 054, 22 pages, arXiv:1812.05535.
  6. Chari V., Pressley A., A guide to quantum groups, Cambridge University Press, Cambridge, 1994.
  7. Daszkiewicz M., Lukierski J., Woronowicz M., Towards quantum noncommutative $\kappa$-deformed field theory, Phys. Rev. D 77 (2008), 105007, 10 pages, arXiv:0708.1561.
  8. Doplicher S., Fredenhagen K., Roberts J.E., Spacetime quantization induced by classical gravity, Phys. Lett. B 331 (1994), 39-44.
  9. Doplicher S., Fredenhagen K., Roberts J.E., The quantum structure of spacetime at the Planck scale and quantum fields, Comm. Math. Phys. 172 (1995), 187-220, arXiv:hep-th/0303037.
  10. Govindarajan T.R., Gupta K.S., Harikumar E., Meljanac S., Meljanac D., Twisted statistics in $\kappa$-Minkowski spacetime, Phys. Rev. D 77 (2008), 105010, 6 pages, arXiv:0802.1576.
  11. Jurić T., Kovačević D., Meljanac S., $\kappa$-deformed phase space, Hopf algebroid and twisting, SIGMA 10 (2014), 106, 18 pages, arXiv:1402.0397.
  12. Jurić T., Meljanac S., Štrajn R., $\kappa$-Poincaré-Hopf algebra and Hopf algebroid structure of phase space from twist, Phys. Lett. A 377 (2013), 2472-2476, arXiv:1303.0994.
  13. Lukierski J., Meljanac D., Meljanac S., Pikutić D., Woronowicz M., Lie-deformed quantum Minkowski spaces from twists: Hopf-algebraic versus Hopf-algebroid approach, Phys. Lett. B 777 (2018), 1-7, arXiv:1710.09772.
  14. Lukierski J., Meljanac S., Woronowicz M., Quantum twist-deformed $D=4$ phase spaces with spin sector and Hopf algebroid structures, Phys. Lett. B 789 (2019), 82-87, arXiv:1811.07365.
  15. Lukierski J., Nowicki A., Ruegg H., New quantum Poincaré algebra and $\kappa$-deformed field theory, Phys. Lett. B 293 (1992), 344-352.
  16. Lukierski J., Ruegg H., Nowicki A., Tolstoy V.N., $q$-deformation of Poincaré algebra, Phys. Lett. B 264 (1991), 331-338.
  17. Majid S., Foundations of quantum group theory, Cambridge University Press, Cambridge, 1995.
  18. Majid S., Ruegg H., Bicrossproduct structure of $\kappa$-Poincaré group and non-commutative geometry, Phys. Lett. B 334 (1994), 348-354, arXiv:hep-th/9405107.
  19. Mansour T., Schork M., Commutation relations, normal ordering, and Stirling numbers, Discrete Mathematics and its Applications (Boca Raton), CRC Press, Boca Raton, FL, 2016.
  20. Meljanac D., Meljanac S., Mignemi S., Štrajn R., $\kappa$-deformed phase spaces, Jordanian twists, Lorentz-Weyl algebra, and dispersion relations, Phys. Rev. D 99 (2019), 126012, 12 pages, arXiv:1903.08679.
  21. Meljanac D., Meljanac S., Pikutić D., Gupta K.S., Twisted statistics and the structure of Lie-deformed Minkowski spaces, Phys. Rev. D 96 (2017), 105008, 6 pages, arXiv:1703.09511.
  22. Meljanac S., Meljanac D., Pachoł A., Pikutić D., Remarks on simple interpolation between Jordanian twists, J. Phys. A: Math. Theor. 50 (2017), 265201, 11 pages, arXiv:1612.07984.
  23. Meljanac S., Meljanac D., Samsarov A., Stojić M., Lie algebraic deformations of Minkowski space with Poincaré algebra, arXiv:0909.1706.
  24. Meljanac S., Meljanac D., Samsarov A., Stojić M., $\kappa$-deformed Snyder spacetime, Modern Phys. Lett. A 25 (2010), 579-590, arXiv:0912.5087.
  25. Meljanac S., Meljanac D., Samsarov A., Stojić M., Kappa Snyder deformations of Minkowski spacetime, realizations and Hopf algebra, Phys. Rev. D 83 (2011), 065009, 16 pages, arXiv:1102.1655.
  26. Meljanac S., Škoda Z., Svrtan D., Exponential formulas and Lie algebra type star products, SIGMA 8 (2012), 013, 15 pages, arXiv:1006.0478.
  27. Meljanac S., Škoda Z., Štrajn R., Generalized Heisenberg algebra, realizations of the ${\mathfrak{gl}}(n)$ algebra and applications, Rep. Math. Phys., to appear, arXiv:2107.03111.
  28. Snyder H.S., Quantized space-time, Phys. Rev. 71 (1947), 38-41.
  29. Viskov O.V., On the ordered form of a non-commutative binomial, Russian Math. Surveys 46 (1991), 258-259.
  30. Viskov O.V., Expansion in powers of a noncommutative binomial, Proc. Steklov Inst. Math. 216 (1997), 63-69.
  31. Viskov O.V., An approach to ordering, Dokl. Math. 57 (1998), 69-71.

Previous article  Next article  Contents of Volume 17 (2021)